Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Zoloft Internal Tremors

My family doctor put me on 50mg of Zoloft for minor depression and panic attacks.  The first 4-5 weeks were hell.  My side effects included, nausea, loose stools, a ten-fold increase in anxiety (counteracted with Xanax), sweats, insomnia, and I lost about 10 lbs.  I am now on week 11 and most of the side effects have subsided.  The depression and panic attacks have stopped, but I still have the anxiety and developed one side effect that concerns me.  I have what I call an internal tremor.  It feels like I have the chills but I
4 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Tremors are not normal, and may be from anxiety or side effect of medication. YOu should talk to your doctor about this...the cure is worse than the illness, and there are other medications to consider.
Avatar universal
First, if side effects persist beyond the first two weeks, that usually means that the medication is not the right medication for YOU.  Even if you didn't respond well to Zoloft, you may very respond well to another SSRI, like Celexa.  4-5 weeks of hellish side effects (as you described) is too long, since these side-effects are what are called "self-limiting" in that they should get better -- not worse -- with time.  As for the tremor, if you didn't have before you started the Zoloft, chances are Zoloft is the culprit.  I would discontinue this medication and talk to your doctor about switching to a different SSRI (and therefore avoid the withdrawal effects) and if that doesn't work, switch to a different class of medication.
Avatar universal
Obviously the medication is not for you.  I had simular side-effects when I tried Paxil CR, which was my first med on the lineup.  I stopped it after a week due to this, and switched to Zoloft.  I'm feeling fine now, accompanied by the Xanax.  In the mean time, you should consider psychotheropy also to help cope with these catastropic feelings/symptoms.  The medication will help, but it is not the answer.  A lot of it is psychological and can be dealt with by means of cognitive theropy, in addition to finding the underlying cause to your anxiety.  In the mean time, if the Xanax is counteracting the anxiety, stick to that.  You can take a Xanax at anytime you feel necessary.  Just stay aware of the doses your are taking, since the wise thing with Xanax is to keep it as low as possible to minimize physical addiction.  Also, ask your doctor about Xanax XR.  It's better, and will last throughout your day.  Maybe it would be wise for you to see a reputable psychiatrist to help you find a medication that you are comfortable with.  But try psychotheropy.  It is the largest tool in getting anxiety down.  Be patient my friend.  This type of thing takes time, and trial/error.  I hope the Forum M.D. can help you further.  Good luck to you.

Note: I have no history of medical practice or training.  This is strictly information based on personal experience.  Do not take this as professional advice.
Avatar universal
Thanks to everyone who repied.  I made an appointment with the doctor and plan to discuss a medication change.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area